MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 22mm amplatzer amulet was chosen for implant using a 12f amulet delivery system for a laao procedure during a left atrial appendage occlusion (laao) procedure.Prior to implant, landing zone measurements were obtained using a 3d ct scan, showing a minimum dimension of 14.7 mm, maximum of 22 mm, and an average of 18.4 mm.Device sizing was determined using ct imaging along with intra-procedural fluoroscopy and intracardiac echocardiography (ice).During the procedure, fluoroscopy and ice were used for imaging guidance.A 22 mm amplatzer amulet was selected for implant using a 12f amulet delivery system.The device was advanced to the left atrial appendage, and the stability test was performed per protocol.At the time of implant, the device exhibited a ¿tire¿ shape.The close criteria were reported as satisfied, and a tension (tug) test was performed.No peri-device leak was observed around the lobe (no leak).The device was then released.A few minutes after release, the amplatzer amulet embolized and was observed floating freely in the left atrium without crossing the valve.The device had completely dislodged from the implant site.The embolization was identified using fluoroscopy and ice.The implanting physician stated the believed cause of embolization was that the device was not the best match for this particular anatomy.During this time, the patient experienced a drop in blood pressure, with left atrial pressure noted to be above 12 mmhg.Intravenous fluid (at least 250 cc) was administered following the pressure drop; left atrial pressure was not re-measured afterward.Despite the embolization, there was no obstruction or blockage of blood flow.The implanting physician, assisted by another physician, successfully retrieved the 22 mm amulet using a snare.The retrieval was considered an emergency due to the risk of the device passing through the valve and requiring surgical retrieval, which becomes significantly more complex once in the left ventricle.Following retrieval, the team attempted implantation of a 25 mm amplatzer amulet; however, the device was determined to be too large for the defect and was subsequently removed.The procedure was completed by closing the defect using a 24 mm non-abbott device.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolization and low blood pressure was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information and cine, the cause for the reported device embolization likely related to challenging patient anatomy, however this cannot be determined.The reported low blood pressure is likely a cascading effect from the event.A prolonged hospitalization and unexpected medical intervention were a result of case-specific circumstances, as the device was retrieved via snare.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24203206
Report Number2135147-2026-00453
Device Sequence Number5431083
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)280430(10)9047166
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number9047166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexMale